Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

I was diagnosed with interstitial cystitis two years ago, and so far all the treatment I’ve got was, first with Vesicare which helped a bit with my urination frequency, but since I still had almost constant sensation like I had to go that could get quite painful at times, my urologist added Elmiron as well.

Now my urologist is suggesting I start on Elavil too and all I know about this medication is that it’s an antidepressant that might help control the pain better. But what I’d appreciate is if anyone with interstitial cystitis could tell me does Elavil improve the pain enough so it’s worth the additional side effects, alongside Elmiron?

Loading...

Hi,

if you haven't started taking Elavil already, I'd recommend you to reconsider it, mostly due to its side effects. I've been on Elavil for depression, after I didn't have any success with newer antidepressants, and even though Elavil did help me with the worst depression symptoms, I'm also experiencing almost constant headaches, I have to take medication because Elavil is pushing my blood pressure too low and I'm losing my hair in fairly large amount.

To make things worse, now that I want to stop taking it, there is a realistic chance I'll have to go through withdrawal, as if all this wasn't enough.

Reply

Loading...

Hello,

even though I can't say there is no chance you won't experience any side effects from Elavil, similarly to what the poster before me said his or her experience is, you should also take into account that we don't all react to the same medications in the same way.

Besides this, the dose of Elavil you take for interstitial cystitis can be much lower than the one needed to get the depression under control, and like with most medications - the lower the dose you take, the less chance for side effects there is. Most people with IC do get on Elavil and it does relieve some pain and urgency when urinating, because it works on the nervous system level, unlike painkillers.

Reply

Loading...